Alert archive / California / Frost Advisories in 2020
Frost Advisory 43, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 27, 2020, 2:51 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 28, 2020, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2020, 2:51 PM PST (22:51 UTC)
- In effect from
- Nov 28, 2020, 12:00 AM PST
- Expired
- Nov 28, 2020, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WWUS76 KEKA 272251 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 251 PM PST Fri Nov 27 2020 CAZ101>103-109-281700- /O.NEW.KEKA.FR.Y.0043.201128T0800Z-201128T1700Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Mendocino Coast- 251 PM PST Fri Nov 27 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM SATURDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Del Norte County, Northern Humboldt Coast, and Mendocino Coast. * WHEN...From midnight tonight to 9 AM Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. $$
2 follow-up statements
693 WWUS76 KEKA 281059 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 259 AM PST Sat Nov 28 2020 CAZ101>103-109-281700- /O.CON.KEKA.FR.Y.0043.000000T0000Z-201128T1700Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Mendocino Coast- 259 AM PST Sat Nov 28 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Del Norte County, Northern Humboldt Coast, and Mendocino Coast. * WHEN...Through 9 AM Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
048 WWUS76 KEKA 281656 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 856 AM PST Sat Nov 28 2020 CAZ101>103-109-281800- /O.EXP.KEKA.FR.Y.0043.000000T0000Z-201128T1700Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Mendocino Coast- 856 AM PST Sat Nov 28 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM THIS MORNING... More frost is possible again Sunday morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 27, 3:52 AM PST, 10 hours 59 minutes earlier.
Area forecast discussion, Nov 27, 3:52 AM PST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
352 AM PST Fri Nov 27 2020
.SYNOPSIS...A ridge of high pressure will continue to bring dry
conditions and cold overnight low temperatures to northwest
California through this weekend. There will be a slight chance for
rain Sunday night or Monday in Del Norte and Humboldt counties as
a weakening front moves through the region.
&&
.DISCUSSION...Dry conditions will persist through Sunday as ridging
remains in place over the west coast. This is resulting in cold
overnight low temperatures and some areas along coastal areas
falling into the upper to mid 30s. There are some indications in the
higher resolution model guidance that stratus could reform along
some coastal locations tonight or Saturday night, but confidence
remains low on extent of this coverage. Currently the guidance is
producing too much stratus as compared to the current coverage off
the coast. We shall see how this pans out and this development will
have an impact on whether or not another round of frost advisories
for coastal areas, the only areas where the growing season is still
in effect besides interior Del Norte, will be needed.
A weakening front will bring increased cloud cover and a slight
chance of rain to the region Sunday night into Monday. Trends
continue to show only light rain possible with the best chances in
Del Norte County. Very little guidance is now indicating any chance
for rain south of Humboldt County. Beyond this little passing front
there is high confidence in the dry conditions returning for Tuesday
and Wednesday and likely at least through Thursday. /RPA
&&
.AVIATION...Mostly clear skies and VFR conditions are prevailing at
all terminals this morning as a surface high pressure favors dry
subsident conditions over northern California. Patchy shallow fog
has developed across some inland valleys, but these conditions
are expected to clear during the morning hours. Otherwise, model
guidance are suggesting the development of marine stratus over the
offshore waters and nearshore along Cape Mendocino, and some of
this stratus may penetrate inland across coastal areas during
tonight.
&&
.MARINE...Steep seas continue across the outer waters generating
small craft conditions through late morning. Small Craft Advisory
remain in effect for the outer waters through 20Z. Otherwise,
another long period northwesterly swell around 8 to 10 feet at 17
seconds is forecast to move through the waters today and Saturday,
followed by a more significant swell impacting the coastal waters
on Monday. Additional headlines will likely be needed.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PST this morning for CAZ102-103-109.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
noon PST today for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 27, 3:40 AM PST, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 340 AM PST Fri Nov 27 2020 CAZ101-104>108-110>115-281545- Coastal Del Norte-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 340 AM PST Fri Nov 27 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-103-109-281545- Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- 340 AM PST Fri Nov 27 2020 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.